MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT
Catalog Number EX061503CS
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient details.
 
Event or Problem Description
It was reported that during a stenting procedure for treatment of a moderate to severe narrowed lesion with very hard calcified plaque in the proximal sfa, upon deployment imaging demonstrated the stent to be appeared narrowed in the mid portion just below the heavily calcified proximal sfa plaque.Magnified images demonstrated the stent to be apparently twisted upon itself.Several attempts were made to open the narrowed/twisted stent segment by using different balloon catheters and guide wires.Finally, a stent graft was implanted inside the previously placed stent across the entire lesion and post-dilated.Follow-up imaging demonstrated the stent graft to be widely patent with only a mild narrowing in the mid portion, with normal distal run-off.No patient injury was reported.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The images provided confirm the reported twisting of the stent in the middle section.During the evaluation of the returned delivery system, no device deficiency was found which may have led to a stent twisting during deployment.Potential factors that may have led or contributed to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The twisting of this kind of stent can be caused by interactions of various use-related and anatomical factors with the given stent design.Also various physical forces including individual patient factors may contribute to the twisting of a stent in this region.In this case, the lesion was reported to be moderate to severe with very hard calcified plaque.Reportedly, the lesion had been pre-dilated.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu supplied with this device sufficiently describes the correct application of the device.

Brand Name
LIFESTENT XL VASCULAR AND BILIARY STENT
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5573703
Report Number9681442-2016-00102
Device Sequence Number257637
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296(17)160714(10)ANYG1579
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P070014/S048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2016
Device Catalogue NumberEX061503CS
Device Lot NumberANYG1579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2016
Supplement Report FDA Received Date06/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR